ADVERTISEMENT

Q. Can low testosterone levels cause fatigue and increased heart rate?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 05, 2018 and last reviewed on: Oct 09, 2018

Hi doctor,

I am a 21 year old male, and I am studying nutritional science. Over the past year, I have been experiencing these symptoms. I have a fast pounding heart, especially after a night of drinking.

The following morning, I always wake up early to a pounding heart, and it scares me. This happens after big meals and while exercising also. When I exercise, my heart feels like it is going to explode.

I also have fatigue and mental fogginess, my concentration is low, and I feel like I am just overall slow or have low energy. I have anxiety, and I have been diagnosed with anxiety in the past.

I was in a dark place for awhile, but things seem to be getting better. The doctor wanted to put me on Zoloft, but I declined and had thankfully found peace with daily meditation.

I have a low libido, and I am just not that interested anymore. My testosterone levels are low for my age. My last readings were 302 ng/dL, 290 ng/dL, and 270 ng/dL, which were all taken in the morning.

As a person who exercises a good amount, I find it hard to gain strength or any muscle. I want to fix this, and I have consulted many doctors, but none are willing to help me.

I honestly believe that my testosterone level is the main cause with all this. I have thought about taking matters into my hands and starting a treatment regimen but, I would rather do so under the supervision of a doctor.

#

Hello,

Welcome to icliniq.com.

As your BMI (body mass index) is 34, in obesity, the decreased levels of testosterone-binding protein cause a decrease in the total testosterone levels, but not the normal free level. Before we evaluate you for low testosterone, we need to confirm it by doing free testosterone levels. If free is also low, then we need to find the cause, for that, we need FSH (follicle-stimulating hormone) and LH (luteinizing hormone) level.

So, you first get free testosterone levels done. Also, any anxiety, depression, or any psychological issues can cause loss of libido. You can visit an endocrinologist for the same.

Secondly, regarding your heart rate, it is certainly not related to testosterone. But it can be related to anxiety, alcohol, and heart. There are two possibilities, one is anxiety related and secondly due to heart arrhythmia. Many individuals who drink, tend to have a weakening of the heart and atrial fibrillation, in which heart beats irregularly and fast, especially after drinks.

  • Do you get these palpitations daily? If yes, then you should get a Holter monitoring done, which will help to see your rhythm during your symptoms and interpret whether these are heart-related or just anxiety. If not, you should try to get an ECG done during palpitations. Also, you should get an echocardiography done for heart function.
  • In treatment, you continue doing yoga, meditation, regular exercises, and gradually stop alcohol or smoking if any.
  • Also, you can also get prescribed anti-anxiety medicine like tablet Ciplar (Propranolol) LA 20 mg once a day, which will take care of anxiety and palpitations. Also, try to engage yourself in other activities and do not think much about your illness.

Hope this helps you. Get back if you have any further doubts.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What will happen if I take Potassium chloride tablet without the need?

.. tablet should not be taken without monitoring. Serum potassium level should be done once in every three days. Hyperkalemia (elevated level of potassium) is a very dangerous thing. It can precipitate many sorts of arrhythmias (abnormal hea...   Read full

I do not have any sexual desire. Is it due to low testosterone levels?

This could be the reason for poor libido in your case ...   Read full

Can implantable cardioverter defibrillator cause AFib?

.. are implanted to terminate an episode of atrial arrhythmia. AFib (atrial fibrillation) is also a type of atrial arrhythmia. The ICD not only provides treatment for atrial arrhythmias, but also provides treatment for ventricular arrhythmias, as we...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.